Funnel Cloud, Harris
- When
- November 8, 1:24 PM CST
- Where
- Harris County, 0.91 mi SE of Humble
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.990, -95.240
A funnel cloud was sighted by Humble fireman.
Thunderstorms moved across Southeast Texas producing areas of damage and at least two tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Thunderstorms moved across Southeast Texas producing areas of damage and at least two tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Nov 8, 11:52 AM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1152 AM CST TUE NOV 8 2011
.AVIATION...
DIFFICULT FORECAST FOR THIS AFTERNOON AND THIS EVENING. A SPECIAL
SOUNDING FROM TEXAS A AND M AT 15Z SHOWED A DECENT INVERSION
LOCATED AT ABOUT 790 MB. THE MODELS STILL ERODE THE CAP IN ADVANCE
OF THE FRONT. THINK THAT THE BEST ENERGY WILL BE FURTHER TO THE
NORTH CLOSER TO THE UPPER LOW AND THAT THERE WILL BE MAINLY
SHOWERS DEVELOPING UNDER THE CAP. THERE IS A SLIGHT CHANCE THAT A
STORM WILL BREAK THE CAP. THERE WAS STILL ENOUGH OF A SURFACE
PRESSURE GRADIENT THAT BREEZY CONDITIONS WILL BE POSSIBLE THROUGH
21Z. THE PRESSURE GRADIENT THEN RELAXES AHEAD OF THE FRONT.
DECIDED TO GO MORE ALONG WITH THE NAM TIMING OF THE FRONT. WINDS
BEHIND THE FRONT DO NOT PICK UP UNTIL WEDNESDAY MORNING.
40
&&
.PREV DISCUSSION... /ISSUED 1031 AM CST TUE NOV 8 2011/
DISCUSSION...
MORNING SOUNDINGS AND AMDAR DATA CONTINUE TO SHOW A SIGNIFICANT
WARM LAYER SITUATED BETWEEN 700-800MB ACROSS A GOOD PART OF SE TX
THIS MORNING. WITH THE S/W & TROF PUSHING A DECENT DISTANCE NORTH
OF THE AREA DO NOT SEE A GOOD CHANCE TO ERODE IT FROM THAT
STANDPOINT AND NOT CONFIDENT WE'LL SEE THE SFC BEING ABLE TO BE
TAPPED INTO AT LEAST ACROSS SRN PARTS OF THE CWA. HOWEVER...CONDITIONS
ARE QUITE UNSTABLE ABOVE THE INVERSION (ALBEIT QUITE A BIT LESS
MOISTURE) AND JET DYNAMICS ARE FCST TO BECOME EVEN BETTER THIS
AFTN. DO NOT HAVE ENOUGH CONFIDENCE TO YANK THE MENTION OF SVR
BEING THAT IT IS HIGHLY CONDITIONAL. HAVE A FEELING WE'RE GOING
TO SEE SHRA TO EXPAND UNDER THE CAP AND LLJ FOR THE NEXT SEVERAL
HOURS. AS THE JET POSITIONING BECOMES BETTER WE COULD SEE SOME
STRONGER STORMS DEVELOP ACROSS N/NE PARTS OF THE REGION WHO IS
PROBABLY SITTING IN THE BEST SPOT. POSSIBLE FOR SOME ELEVATED
CONVECTION SOUTH TOO. BEST DYNAMICS PUSH OFF TO THE E/NE THIS
EVENING...BUT MAY STILL SEE A THIN BAND OF SHRA/TSTMS PUSH THRU
ALONG THE FRONT ITSELF (AS NAM12 & WRF SUGGESTING). OVERALL...NOT
MANY CHANGES TO THE FCST OTHER THAN CHANGING THE PREVAILING PRECIP
TO SHRA WITH ISO TSTMS ACROSS SW 1/2 OF THE CWA. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 80 48 65 41 65 / 80 30 10 10 0
HOUSTON (IAH) 82 53 68 46 67 / 70 70 10 10 0
GALVESTON (GLS) 79 60 68 52 66 / 60 70 10 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 3 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...47
AVIATION/MARINE...40HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 450 AM CST TUE NOV 8 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-091100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 450 AM CST TUE NOV 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A LINE OF STRONG TO SEVERE STORMS WILL MOVE INTO SOUTHEAST TEXAS DURING THE AFTERNOON AS A COLD FRONT APPROACHES THE AREA. THE LINE OF STORMS IS EXPECTED TO PUSH ACROSS THE REGION DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. STORMS MAY ORGANIZE INTO BOWING SEGMENTS CAUSING STRAIGHT LINE WIND DAMAGE. GIVEN STRONG WINDS ALOFT AS WELL AS IN THE LOW LEVELS...SOME OF THE MORE INTENSE STORMS COULD BEGIN TO ROTATE AND POSSIBLY PRODUCE A WEAK AND BRIEF TORNADO. ONE INHIBITING FACTOR COULD BE A WARM LAYER OF AIR ALOFT THAT COULD LIMIT THUNDERSTORM ACTIVITY AND ORGANIZATION. THIS LAYER OF WARM AIR ALOFT MAY POSSIBLY ERODE DURING THE AFTERNOON AND NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY A DRY AIRMASS WILL ESTABLISH ITSELF OVER SOUTHEAST TEXAS. STRONG NORTHERLY WINDS WILL BE IN PLACE AND DECREASE ON THURSDAY. ELEVATED FIRE DANGER CONDITIONS WILL EXIST WITH THE DRY AIR AND STRONG WINDS BUT SHOULD THE AREA RECEIVE SIGNIFICANT RAINFALL...RED FLAG WARNINGS WILL NOT BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. GMZ330-335-350-355-370-375-091100- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 450 AM CST TUE NOV 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS ARE EXPECTED TO WEAKEN TODAY AND SEAS SHOULD DECREASE AS A RESULT. THIS MAY BRING AN END TO THE CAUTION FLAGS. A COLD FRONT IS EXPECTED TO PUSH OFF THE COAST TONIGHT WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT COULD CAUSE GALE FORCE WIND GUSTS. STRONG NORTHERLY WINDS ARE EXPECTED BEHIND THE FRONT WHICH MAY REQUIRE SMALL CRAFT ADVISORIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTHERLY WINDS ARE EXPECTED TO PERSIST WEDNESDAY THROUGH THURSDAY. SMALL CRAFT ADVISORIES COULD EXTEND THROUGH THURSDAY MORNING WITH 20 TO 30 KNOT WINDS AND SEAS AROUND 7 TO 8 FEET IN OFFSHORE WATERS. PLEASE MONITOR FORECASTS FOR UPDATED CONDITIONS AND ADVISORIES THAT MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
The Houston radar (KHGX), 60 km away, was scanning. The volume nearest the first event began at 19:23 UTC.
2 tornado, 1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
A funnel cloud was sighted by Humble fireman.
Extensive damage along Hidden Lakes Drive in Kingwood. Numerous trees were snapped our uprooted. Numerous homes had broken windows and partial roof damage. Tornado was rated EF1 on the Enhanced Fujita Scale.
Trees down along two mile stretch north of Dayton along route 321.
A tornado touched down at a industrial plant. It knocked over 10 empty trailers and did minor damage to plant.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyThe tornado archive for Texas, 2011Warnings in Texas, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354346, 354347, 355339, 354348.